MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB212
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is not returning to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: hospital: [hospital name] notes on feedback 7428: surgeon stated outside of jaw was quite hot - accidentally nicked the bladder and surgeon reported left slight singe.No adverse outcome for patient.Device also stuck around ip - stickiness was on the jaw edge.Surgeon noted that when sealing and transecting, cut length wasn't consistent - sometimes shorter.Description of event: sealing and dividing tissue as part of hysterectomy procedure.Surgeon stated outside of jaw was quite hot - accidentally nicked the bladder and surgeon reported left slight singe.No adverse outcome for patient.Device also stuck around ip - stickiness was on the jaw edge.Surgeon noted that when sealing and transecting, cut length wasn't consistent - sometimes shorter.There was no clinical impact to the patient as a result of the event.The user resolved the situation with no change to procedure, continued with device throughout whole procedure and completed the procedure successfully.Type of intervention: no change to procedure, continued with device throughout whole procedure and completed procedure successfully.Patient status: recovered well.
 
Event or Problem Description
Procedure performed: hysterectomy.Description of event: surgeon stated outside of jaw was quite hot - accidentally nicked the bladder and surgeon reported left slight singe.No adverse outcome for patient.Device also stuck around ip - stickiness was on the jaw edge.Surgeon noted that when sealing and transecting, cut length wasn't consistent - sometimes shorter.Sealing and dividing tissue as part of hysterectomy procedure.Surgeon stated outside of jaw was quite hot - accidentally nicked the bladder and surgeon reported left slight singe.No adverse outcome for patient.Device also stuck around ip - stickiness was on the jaw edge.Surgeon noted that when sealing and transecting, cut length wasn't consistent - sometimes shorter.There was no clinical impact to the patient as a result of the event.The user resolved the situation with no change to procedure, continued with device throughout whole procedure and completed the procedure successfully.Additional information was received from an ama surgical specialist: "sticking did not lead to bleeding.It was the last seal of the procedure and it was the specimen side of the seal that stuck to the jaws.As the device was pulled toward the surgeon the specimen came with it.The surgeon tried applying energy with the jaws open such that the specimen would come off but couldn't reach the activation button (single step) and eventually the specimen just fell off the jaws on its own / became unstuck." type of intervention: no change to procedure, continued with device throughout whole procedure and completed procedure successfully.Patient status: recovered well.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.

Brand Name
VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21344952
Report Number2027111-2025-00353
Device Sequence Number21072704
Product Code GEI
UDI-Device Identifier00607915140793
UDI-Public(01)00607915140793
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEB212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GELPOINT VPATH.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown